Jump to content

1 month of Cymbalta


IndigoBunting

Recommended Posts

Hello. I've been on celexa 40 for 8 years or so. One month ago after doing a Genesight test, I was interested in trying something else. The Dr put me on Cymbalta 40. She started it as a direct switch. 3 weeks in, so last weekend, I experienced dissociation (at least I'm guessing that's what it was. )

I now want to go back to Celexa. I've messaged my Dr and am waiting to hear back. Sat and sun night I took half the Cymbalta and 20 mg of Celexa. Last night I took 1/3 Cymbalta and 3/4 Celexa. Today I feel lightheaded. Like I took cold medicine. How slowly do I really need to wean off Cymbalta since it's been less than 30 days period that I've been on it and I'm not completely stopping but going back to Celexa? 

 

This was a hard lesson. From now on, Lord willing, if I can get my brain back I'm leaving well enough alone. 

 

Also, what does it mean that I start the day feeling weird and by the time the evening comes (med time) I feel more like myself? This happens as the day gradually progresses?

 

 

Sertraline 1999-2003

Citalopram 40 mg 2012 - May 2024

Buspirone 2021-22 

4/22 Citalopram to Duloxetine, unsuccessful (GP instructions, hard switch.)

Lamotrigine 50mg 12/2022- 12/2023. 

Current supplements: methylfolate, vitamin d3, methyl b12 liquid, iron byglycinate, cal/mag/zinc/d3

sumatriptan for migraines as needed

perimenopausal

 

Citalopram taper began 2024/05/14 - 37mg

2024/06/12 - 33mg

Link to comment
  • Moderator

Hi @IndigoBunting

welcome to SA. The symptoms you are experiencing are common withdrawal symptoms - we think they are due to the surge in cortisol in the morning and our sensitized nervous systems. 


Unfortunately, we are not able to help you with your question. You are welcome to stay and browse the site and learn from our experience but we do not assist people in changing drugs, switching drugs, picking the 'right' drugs or the 'right cocktail'. That is what your doctor is for. We are here to assist people in coming off of their drugs (if and when they choose to do that) with the least amount of withdrawal effects. 

 

It is possible that in your case going back on the previous drug is not going to work as withdrawal sensitizes us to psychiatric drugs. Also, 40mg of citalopram is a very high dose and there is no evidence that it works better than the 20 but it puts you at risk of heart issues. Be careful with it.

 

Hope you feel better

OMW

"Nothing so small as a moment is insurmountable, and moments are all that we have. You have survived every trial and tribulation that life has thrown at you up until this very instant. When future troubles come—and they will come—a version of you will be born into that moment that can conquer them, too." - Kevin Koenig 

 

I am not a doctor and this should not be considered medical advice. You can use the information and recommendations provided in whatever way you want and all decisions on your treatment are yours. 

 

In the next few weeks I do not have a lot of capacity to respond to questions. If you need a quick answer pls tag or ask other moderators who may want to be tagged. 

 

Aug  2000 - July 2003 (ct, 4-6 wk wd) , citalopram 20 mg,  xanax prn, wellbutrin for a few months, trazodone prn 

Dec 2004 - July 2018 citalopram 20 mg, xanax prn (rarely used)

Aug 2018 - citalopram 40 mg (self titrated up)

September 2018 - January 2019 tapered citalopram - 40/30/20/10/5 no issues until a week after reaching 0

Feb 2019 0.25 xanax - 0.5/day (3 weeks) over to klonopin 0.25 once a day to manage severe wd

March 6, reinstated citalopram 2.5 mg (liquid), klonopin 0.25 mg for sleep 2-3 times a week

Apr 1st citalopram 2.0 mg (liquid), klonopin 0.25 once a week (off by 4/14/19- no tapering)

citalopram (liquid) 4/14/19 -1.8 mg, 5/8/19 - 1.6 mg,  7/27/19 -1.5 mg,  8/15/19 - 1.35, 2/21/21 - 1.1 (smaller drops in between), 6/20/21 - 1.03 mg, 8/7/21- 1.025, 8/11/21 - 1.02, 8/15/21 - 1.015, 9/3/21 - 0.925 (fingers crossed!), 10/8/21 - 0.9, 10/18/21 - 0.875, 12/31/21 - 0.85, 1/7/22 - 0.825, 1/14/22 - 0.8, 1/22/22 - 0.785, 8/18/22 - 0.59, 12/15/2022 - 0.48, 2/15/22 - 0.43, 25/07/23 - 0.25 (mistake), 6/08/23 - 0.33mg

 

Supplements: magnesium citrate and bi-glycinate

Link to comment

Thank you. @OnmywayWould you guess that the initial dissociation effects I had were from being completely off the Celexa for almost a month, or from the Cymbalta coming on, or a combination of both?

 

Do you find that the less time a person has been on Cymbalta, the less time it takes to come off?

Sertraline 1999-2003

Citalopram 40 mg 2012 - May 2024

Buspirone 2021-22 

4/22 Citalopram to Duloxetine, unsuccessful (GP instructions, hard switch.)

Lamotrigine 50mg 12/2022- 12/2023. 

Current supplements: methylfolate, vitamin d3, methyl b12 liquid, iron byglycinate, cal/mag/zinc/d3

sumatriptan for migraines as needed

perimenopausal

 

Citalopram taper began 2024/05/14 - 37mg

2024/06/12 - 33mg

Link to comment
  • Moderator Emeritus

In my experience, Cymbalta can indeed cause dissociation. A sudden switch to another drug is not a good idea. Doctors may think this will work but in my experience it just causes further problems. As IndigoBunting points out, we are here to help members come off drugs, not try something new. I can't really see why you felt "interested in trying something else". This sounds a very light-hearted way to deal with powerful, dangerous drugs. 

 

There is a major interaction potential, taking these two drugs together: https://www.drugs.com/interactions-check.php?drug_list=949-2273,679-335

 

Sudden jumps in dose tend to cause problems for most people. Most doctors seem to have little understanding of this or how to prescribe / de-prescribe safely. You may consider it safest just to go back on the Celexa and hope you can ride out the withdrawal symptoms. But I don't think there are any guarantees. All these drugs carry the black box warning never to stop taking them cold turkey. 

 

It seems to me you need to think carefully about your real aims and discuss it with your doctor. As a group, we are here to support people trying to discontinue. If you wish to do that, you need to complete a drugs signature before you make any further posts. Please see the following post. 

June 1998 20 mg Prozac

April 2001 Citalopram

Dates unavailable (illegible); Effexor, Venlafaxine, Amitryptiline, Fluoxetine

Duloxetine 30mg 2016

Cold turkey June 2018; massive withdrawal

Briefly, Mirtazipine

Reinstatement on 20 mg Duloxetine

Started tapering December 2018, currently at 1.6mg, 9 beads

Link to comment
  • Moderator Emeritus

SA's tapering protocol is a harm reduction method and recommends that you reduce by no more than 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug. In the case of Cymbalta, it is now widely accepted that 5% is the maximum reduction. 

 

Jumping up and down in doses may cause issues and the nervous system may become sensitised.  Also, the effect of changing drugs and doses is cumulative.  What might have worked for you before might not work the next time you try the same/similar thing.

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

Post #1 of this topic has links to various drugs with information in the first post of those topics about ways to get non standard doses:

 

Important topics in the Tapering forum and FAQ

 

Please create your drug signature following these instructions:

 

Instructions:  Withdrawal History Signature

 

This is your own Introduction topic which is the place to ask questions about your situation and where you can journal your progress.  This keeps your history in one place.

June 1998 20 mg Prozac

April 2001 Citalopram

Dates unavailable (illegible); Effexor, Venlafaxine, Amitryptiline, Fluoxetine

Duloxetine 30mg 2016

Cold turkey June 2018; massive withdrawal

Briefly, Mirtazipine

Reinstatement on 20 mg Duloxetine

Started tapering December 2018, currently at 1.6mg, 9 beads

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy